Texas, 2008Hail in Texas, March 18, 2008
March 18, 2008 · NWS HGX · 1 event in 1 county or zone
A pre-frontal boundary moving across eastern Texas created a few strong storms as it traveled northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal boundary moving across eastern Texas created a few strong storms as it traveled northeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 18, 10:10 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 18, 10:10 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1110 AM CDT TUE MAR 18 2008
.UPDATE...
UPDATED FOR TORNADO WATCH VALID THROUGH 00Z JUST ISSUED FOR MOST
OF THE FORECAST AREA. THE EXCEPTIONS ARE JACKSON...COLORADO...
WHARTON...AND MATAGORDA COUNTIES. ACARS SOUNDINGS INDICATE THE CAP
WILL BREAK WITH A TEMPERATURE NEAR 80. THE DRY PUNCH IS MOVING
TOWARD THE AREA FROM THE RIO GRANDE. THUNDERSTORMS WERE ALREADY
DEVELOPING AT 16Z ALONG THE INTERSTATE 45 CORRIDOR NORTH OF METRO
HOUSTON.
40
&&
.PREV DISCUSSION... /ISSUED 946 AM CDT TUE MAR 18 2008/
UPDATE...
THE CAP EVIDENT ON THE 12Z CRP SOUNDING EXTENDED NORTHWARD INTO SE
TX THIS MORNING. MODEL SOUNDINGS SUGGEST THE CAP WILL ERODE BY THE
MIDDAY PERIOD...ALTHOUGH THE MODELS DO APPEAR TO HAVE TOO MOIST OF
A PROFILE THIS MORNING. PW/S WERE AROUND 1.4 AND WILL LIKELY GET
INTO THE 1.7 TO 2.0 RANGE LATER THIS AFTERNOON. THE SEVERE WEATHER
THREAT STILL EXISTS WITH THE SOUNDING SITES SHOWING HELICITY
VALUES CLOSE TO 625 THIS MORNING. EXPECT THE CAP TO ERODE BY THE
EARLY AFTERNOON. A FEW BREAKS WILL DEVELOP IN THE CLOUD COVER AND
HELP CAPE VALUES TO RISE...ALSO.
THE IMMEDIATE CONCERN IS THE SURFACE WINDS. WILL ISSUE A WIND
ADVISORY VALID THROUGH 4 PM. THE NEXT CONCERN IS THE SEVERE
THREAT. THE THINKING CURRENTLY IS THAT THUNDERSTORMS...AND THE
SEVERE THREAT...WILL BEGIN DEVELOPING BY THE MIDDAY PERIOD. THE
LATEST NAM INDICATES THAT THE SYSTEM WILL BE SLOWER AND THAT THE
COLD FRONT WILL NOT PUSH THROUGH INTO THE HOUSTON METRO AREA
UNTIL SOMETIME BETWEEN 00 AND 03Z. THE GFS IS A BIT FASTER.
WILL MAKE A FEW ADJUSTMENTS FOR TIMING AND TO ADD THE WIND
ADVISORY. OTHERWISE...THE CURRENT FORECAST IS ON TRACK.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 48 68 41 72 / 90 60 0 0 0
HOUSTON (IAH) 76 51 67 44 72 / 90 50 0 0 0
GALVESTON (GLS) 75 55 67 51 67 / 90 50 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...40
AVIATION/MARINE...47Hazardous weather outlook, Mar 18, 3:15 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
415 AM CDT TUE MAR 18 2008
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-190915-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
415 AM CDT TUE MAR 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
...MODERATE RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST TEXAS...
.TODAY AND TONIGHT...
THERE IS A THREAT OF SEVERE STORMS AND HEAVY RAINFALL ON TODAY AS
A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE STATE. THE
THREAT FOR SEVERE WEATHER WILL INCREASE DURING THE LATE MORNING
AND AFTERNOON HOURS TODAY AND CONTINUE INTO THE LATE AFTERNOON.
THE VERY STRONG JET STREAM WINDS...ABUNDANT MOISTURE...LIFT FROM
THE APPROACHING STORM SYSTEM...AND EVENTUALLY THE COLD FRONT WILL
LEAD TO THE POSSIBILITY OF SEVERE THUNDERSTORMS DEVELOPING INTO A
SQUALL LINE. THREATS WILL RANGE FROM ISOLATED TORNADOES AND LARGE
HAIL AHEAD OF THE COLD FRONT...TRANSITIONING OVER TO DAMAGING
WINDS WITH THE ARRIVAL OF THE SQUALL LINE. THE MAIN THREAT PERIOD
WILL BE BETWEEN MID MORNING TO LATE AFTERNOON. HEAVY RAINFALL
WILL BE POSSIBLE WITH WIDESPREAD AMOUNTS OF 1 TO 3 INCHES LIKELY
AND ISOLATED ACCUMULATIONS UP TO 4 INCHES POSSIBLE.
MINOR COASTAL FLOODING IS POSSIBLE AT HIGH TIDE TIMES DUE TO ABOVE
NORMAL TIDE LEVELS. THIS WILL TRANSLATE TO ABOUT 2 FEET ABOVE
NORMAL ACROSS BEACH FRONT AREAS AND 2 TO 3 FEET ABOVE NORMAL ALONG
THE BAY SHORE LINES.
.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY.
Hail, Austin
- When
- March 18, 11:50 AM CST
- Where
- Austin County, 0.6 mi E of Bellville
- Measured
- 0.75 in hail
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 29.950, -96.260
A rapidly developing severe thunderstorm produced penny-sized hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, March 18 to 23, 20082 deaths · 2 injured · $30 million · 19 events
- Flash Flood and Flooding in Missouri, March 18 to 21, 20081 death · $23 million · 12 events
- Tornado and Flash Flooding in Arkansas, March 18, 20081 death · $535,000 · EF1 · 10 events
- Flash Flooding and Flooding in Ohio, March 18 to 19, 20081 death · $158,000 · 21 events
- Flooding in Arkansas, March 18 to 31, 2008$97 million · 24 events
- Tornadoes and Flash Flood in Texas, March 18, 2008$3.5 million · EF1 · 5 events
- Flooding in Arkansas, March 18 to 31, 2008$7.6 million · 6 events
- Flash Flooding and Flooding in Indiana, March 18 to 27, 2008$3.5 million · 21 events
- Flooding in Missouri, March 18 to 23, 2008$3.8 million · 4 events
- Flooding in Indiana, March 18 to 31, 2008$660,000 · 35 events
- Wildfire in Texas, March 18 to 20, 20081 injured · $1.2 million · 7 events
- Flooding in Kentucky, March 18 to 21, 2008$852,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 75936.